MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS STREAMLINE 4.0MM X 30MM - PMA; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS STREAMLINE 4.0MM X 30MM - PMA; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number M003SFD040300
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes Aneurysm (1708); High Blood Pressure/ Hypertension (1908); Rupture (2208)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device remained inside patient.
 
Event or Problem Description
It was reported that during procedure the subject device (stent) was deployed prematurely in the wrong location.The subject device stent was fully deployed from middle cerebral artery (mca) to cavernous internal carotid artery (ica) and controlled bleeding to an extent but landed further distal than anticipated.The physician tried to drag the subject stent proximal into the ica and the patient¿s blood pressure spiked up which caused an aneurysm rupture near distal segment of supraclinoid ica.The subject device was unable to be removed once fully deployed so left in place and decided not to coil.The patient was administered with the medication in response to the aneurysm rupture.Patient had an evd (external ventricular drain) placed immediately after the procedure.Patient¿s current status is sick but stable.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the device deployed prematurely in the wrong location, too far distal.The physician tried to drag the stent back and the patient's blood pressure spiked and caused an aneurysm rupture.As the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause for the stent premature deployment, and it cannot be definitively determined if the stent premature deployment caused or contributed to the aneurysm rupture and patient complications, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
SURPASS STREAMLINE 4.0MM X 30MM - PMA
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10065501
Report Number3008881809-2020-00150
Device Sequence Number2629002
Product Code OUT
UDI-Device Identifier07613252648796
UDI-Public07613252648796
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model NumberM003SFD040300
Device Catalogue NumberM003SFD040300
Device Lot Number21785957
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR